Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Is 'Zocef'safe for severe dry cough treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Hi This is XXXXXXX I have a dry coughing since 4 days. It is so severe that I cant even sleep. There is no cough though. I am almost 6 months pregnant. My doctor has prescribed Zocef 250mg for 5 days, twice daily. Is it safe to use?
Posted Tue, 28 Jan 2014 in Medicines and Side Effects
Answered by Dr. Shruti Rijhwani 43 minutes later
Brief Answer: Follows. Detailed Answer: Dear Madam , Thank you for posting your query on XXXXXXX Well looking into your problem I will like to tell you that it .Zocef contains cefuroxime which belongs to category B drugs in pregnancy according to FDA which means according to animal studies no fetal risk was demonstrated and human studies are lacking. Cephalosporins are usually considered safe for use during pregnancy but still benefits needs to be weighed . If your doctor has suggested this you can take it because you are just entering 3 rd trimester so risk is less as the fetus formation has already taken place . Take care. Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor